Hello, im on second week of taking metformin and i have now got lots of spots all over my face especially on my chin i have never had so many in all my life! also im constantly hungry! most peoples symptoms seem to be weight loss....not me ive put weight on, ive been trying to eat healthy but nothing seems to stop the cravings for sweets and choc and before i never really bothered about sweets and choc i was more for crisp.
is anybody else haveing the same problems??
Mines the complete opposite - Ive been on Met for 2 weeks now, and its really been suppressing my appetite. Not feeling that hungry at all - maybe its just taking your body a while to get used to it. I suffered pretty badly with spots anyway because of my PCOS so nothing to do with the Met i'm afraid!
bloody hell i wonder whats going on then ha ha xx
My GP said things may get worse before it gets better.
Stick with it and see if it evens itself out, when I started I had horrid side effects but I kept it up and it the side effects eased off; but I decided it just wasn't for me.
I found it keeps me full for a bit longer after I eat now but in the first month I was the same as you, just craved sugar all the time!! Which struck me as odd for a diabetic drug that it should make me want what's worst for a real diabetic. All other food made me feel queasy so I ate sugary crap for about a month then it disappeared, so stick with it :-) the weight is coming off me nicely now whereas before weightless was impossible without starving myself.
Just wondering if anyone could help me?
I have PCOS, Diagnosed 2004 ages 18, only throgh bloods though no ultrsounds or anything but I have textbook PCOS. Extra weight, hair growth, hair loss on scalp, depression (to an extent) you name it!
However, I have lost nearly 4 stones following a low GI Diet. My periods have been more regular than they have ever been to be fair however I feel I need to now address my PCOS, as before I was more or less told to come back when I wanted a baby. I dont want a baby at the moment however would like to try and get my symptoms under control and possibly regulate my cycle. Something scares me about going to the Dr :( Sad I know but it does!
Can anyone give me any advice? What meds I should be asking for? If the pill may help??
Any advice would be much appreciated.
Thanks Jane xx
Welcome Janey, and well done on the weightloss! Thats really great! I tried a GI diet last year and I didnt lose an ounce - however I have already lost half a stone at Slimming World in 2 weeks so hope I can replicate the good job you have done.
I am currently on Metformin which I am hoping will regulate my cycle and encourage me to ovulate - but it will also help if I lose the weight too. I am currently trying to get pregnant though so your doctor may have some different advice for you if you arent that bothered at the moment. Some people find the pill helps but in my opinion, it only masks the underlying problem so I'd avoid that at all costs - as if you do decide you want children further on down the line, it may only mess your hormones up even further.
I think further weightloss will help - keep to the low-GI if thats what works and just have a chat with your GP to see what they recommend. PCOS CAN be managed with a healthy diet and does not necessarily require medication - its just that I would like to have a baby and time is ticking so I'm needing a little extra help!!! xx
sorry not replied, been seeing how it goes!
well my spots are sort of going although there is still quite a few, ive not lost any weight ive but 3lb on :mad:
ive joined weight watchers last night and the gym today so hopefully i will loose weight, will stay on these tablets for another 2 weeks and then if i still feel like this i will stop taking them
When I first started taking the Metformin last year, I was under the impression that if I took them I'd lose weight - almost like some kind of miracle pill! Ha ha I wish! I did have cravings for sugar and certain foods and I ate them thinking 'it's fine, the pills will get rid of all those extra calories' Yes, I really was that stupid at the time!
This time round, I've realised that they will only work in combination with a healthy diet - they help your metabolism - they are NOT a miracle diet pill!! Weight Watchers should really help you - the same way that Slimming World is now helping me. I really hope this Metformin is now doing the job it's supposed to!!!
Hi everybody I'm 26 and was told I had pcos when I was 14 I was on dianette for years and years which helped with spots and hair but now
I'm trying to have a baby and I have about 3 periods a year!! I'm overweight and doing slimming world iv lost 24lb since jan so its going the right way!
Iv been to my doctors this morning and he's started me on the slow release metformin and ref me to a gynae doctor. iv read a few good articles online about success getting pregnant on metformin and so I'm sticking with the slimming world and crossing my fingers!!
I was put on metformin a few years ago but couldn't get on with them
I went to gynea last week and he has put me back on them to aid my weight loss and hopefully increase my chances of having periods and conceiving
I have been prescribed to take 1 twice a day and i took then for 2 days and the side effects i had were awful. Ive never felt nausea like it before, i had the shakes, hot sweats, feeling so sick. I spoke to my doctor and she said it is normal to feel like that but i just cant face taking them again and feeling the same.
Is it normal to feel like that? I know ppl do get side effects but i wouldn't expect them to be so so bad x
Chelle, keep going! The same thing happened to me when I started taking them but you'll get through it! How many mg are your tablets as you should probably only start off on 1 a day.
I take 500mg and I started off on 1 a day for the first week, then 2 a day the second week, then 3 a day from the third week onwards.
The first day that I took just one tablet, I was so poorly but the symptoms died down after about 48 hours. Even moving onto 2 or 3 tablets didnt have any adverse affect, my body must have just got used to them.
I know you have been prescribed 2 a day but perhaps start with 1 a day for the first few days and see how you got on, then build up to 2 after about 5 or 6 days...
If you're still feeling poorly, go back to your GP - there are 2 different types of Metformin - the other is a slow release version and has a tendency to be gentler on the old digestive system!
Good luck!! x
Your GP should have told you to start with 1 a day for a week and then build up to 2 - GP's are so useless. I stayed on 1 a day for 2 weeks till my body got used to them before moving up to 2. It was really crap to start with and I felt nauseous the whole time even at the thought of food let alone eating it. Sweet stuff was about the only thing I could stomach. The side effects do get better though. I'd say give it a fortnight and then if the symptoms are still just as bad get the GP to give you the slow release ones.
Thank you so much for the advice squirrel and emmy.
I did say i wanted the modified release one but they just ignored me and gave me the normal 500mg tablets.
I think that because of what you guys have said i will give it another go and see how i feel after a few days and try to stick to it.
I will just take 1 a day instead of the 2 that have been prescribed
Thanks again ladies xx
Sent from my iPhone using MiniMins
I'd say if you still feel just as rough a couple weeks then definitely go back to your GP. They will always prescribe the cheapest option first so that's why he/she probably ignored your request for modified release ones. Not everyone gets on with them and you're never quite sure if the side effects are what you're supposed to get or not. Thank god for forums eh? :-)
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.